# SDR CA070423005

- Difficulty date: April 19, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,503 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) OIL WAS NOTICED LEAKING FROM THE PUSHROD AREA.  THE PUSHROD WAS REMOVED TO REPLACE THE SEALS.  THE CRACK IN THE CYLINDER HEAD WAS FOUND THEN.  THE CRACK RAN FROM THE BOTTOM OF THE CYLINDER HEAD SEAM TO ABOUT 4-5 INCHES ALONG THE HOLLOW WHERE THE PUSHROD TUBE RESIDES.  THE CYLINDERS WERE MANUFACTURED NEW STEEL AT OVERHAUL. (TC NR 20070423005)
